Alert archive / Washington / Gale Watches in 2021
Gale Watch 35, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Jul 13, 2021, 7:57 PM PDT. It took effect at Jul 14, 2021, 5:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 13, 2021, 7:57 PM PDT (02:57 UTC)
- In effect from
- Jul 14, 2021, 5:00 PM PDT
- Expired
- Jul 14, 2021, 2:57 AM PDT
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
022 WHUS76 KSEW 140257 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 757 PM PDT Tue Jul 13 2021 PZZ131-132-141100- /O.CON.KSEW.GL.W.0047.000000T0000Z-210714T1300Z/ /O.NEW.KSEW.GL.A.0035.210715T0000Z-210715T1100Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 757 PM PDT Tue Jul 13 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Gale Watch, west winds 25 to 35 kt possible. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until 6 AM PDT Wednesday. For the Gale Watch, from Wednesday afternoon through late Wednesday night. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ170-173-176-141100- /O.CON.KSEW.SC.Y.0148.000000T0000Z-210714T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 757 PM PDT Tue Jul 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 11 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-134-141100- /O.CON.KSEW.SC.Y.0149.000000T0000Z-210714T1300Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 757 PM PDT Tue Jul 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * WHAT...In Admiralty Inlet, northwest winds 15 to 25 kt. In the Northern Inland Waters, south winds 15 to 30 kt. * WHERE...Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...From 6 PM this evening to 6 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-150-153-156-140900- /O.CON.KSEW.SC.Y.0149.000000T0000Z-210714T0900Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 757 PM PDT Tue Jul 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm, and West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 PM this evening to 2 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
1 follow-up statement
432 WHUS76 KSEW 140957 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 257 AM PDT Wed Jul 14 2021 PZZ131-132-141800- /O.CAN.KSEW.GL.W.0047.000000T0000Z-210714T1300Z/ /O.NEW.KSEW.SC.Y.0150.210714T0957Z-210714T1900Z/ /O.UPG.KSEW.GL.A.0035.210715T0000Z-210715T1100Z/ /O.NEW.KSEW.GL.W.0048.210715T0100Z-210715T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 257 AM PDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT TODAY... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT THURSDAY... ...GALE WARNING IS CANCELLED... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, from 6 PM this evening to 6 AM PDT Thursday. For the Small Craft Advisory, until noon PDT today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-141800- /O.CAN.KSEW.SC.Y.0149.000000T0000Z-210714T1300Z/ /O.NEW.KSEW.SC.Y.0151.210715T0100Z-210715T1300Z/ Northern Inland Waters Including The San Juan Islands- 257 AM PDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 6 PM this evening to 6 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-141800- /O.CAN.KSEW.SC.Y.0149.000000T0000Z-210714T1300Z/ /O.NEW.KSEW.SC.Y.0151.210715T0100Z-210715T1300Z/ Admiralty Inlet- 257 AM PDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...From 6 PM this evening to 6 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-141100- /O.CAN.KSEW.SC.Y.0148.000000T0000Z-210714T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 257 AM PDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased to 20 knots or less. $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Jul 13, 2:52 PM PDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jul 13, 2:52 PM PDT, 5 hours 5 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
252 PM PDT Tue Jul 13 2021
.SYNOPSIS...Temperatures gradually cooling through the rest of
the work week, with another warm up expected to start during the
weekend. The marine layer is expected to make its nightly return
resulting in morning clouds and patchy fog. There is a chance for
some light rain showers or drizzle for the portions of the
forecast area on Friday.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...Another dose of marine
stratus will make its way inland tonight. The zonal flow aloft
will only enhance the marine layer as well as keep most of the
atmospheric column moist. As a result, marine stratus will be slow
to mix out. With the prolonged stratus temperatures will be a bit
cooler, with highs in the 70s for much of the region and 60s
along the coast. This trend will continue on through Thursday.
Now, possibly the most exciting portion of the forecast in the
coming days is the chance of some light rain or drizzle on
Friday! Unfortunately, this precipitation will not be wide spread
and where it does occur it won't be very heavy. Those of you
along the coast, the northern Olympic Peninsula and San Juans will
be the most likely to experience this exciting weather. For
everyone else, expect cloudy skies and highs in the low 70s.
Butwin
.LONG TERM /SATURDAY THROUGH TUESDAY/...Ensembles are in agreement
that a high will be building up over the Rockies and a trough will
extend down from the Gulf of Alaska and be centered well
offshore. This will give Western Washington South/Southwest flow
aloft and is expected to create a bit of a warm up through the
forecast period. This pattern will also keep conditions dry
throughout the area. With the increasing number of fires to our
south, the southerly component of the flow will be something to
watch as it is not impossible for some smoke to be advected into
the Western Washington area.
Butwin
&&
.AVIATION...West to southwesterly flow aloft into Wednesday as a
weak upper ridge axis exits the region. Onshore flow in the lower
levels.
Generally VFR conditions in place over much of W WA as morning
stratus have receded. Stratus still linger on the coast where MVFR
conditions linger. VFR conditions for the majority of the area will
remain in place throughout the remainder of the afternoon and into
tonight before stratus return during the overnight hours, resulting
in IFR conditions for most terminals between 10-14Z. Only PAE and
BLI not expected to see dominant IFR conditions...although brief
periods of IFR conditions may be possible at PAE. Morning stratus
likely to linger into the late morning before receding, much like
today.
KSEA...VFR conditions to persist into the overnight period before
status rolls back in around 12Z, bringing a return to IFR
conditions. VFR expected to return by early Wednesday afternoon.
West to southwest winds 4 to 8 knots.
18
&&
.MARINE...Varying degrees of onshore flow through the week
with high pressure centered well offshore extending over the
coastal waters and lower pressure east of the Cascades.
A stronger onshore push versus the previous few nights will take
place tonight with westerly gales in the Central and Eastern
Strait of Juan de Fuca and small craft advisory level winds for
adjacent waters. These inherited headlines look good and will go
unaltered.
Small craft advisory winds over the outer coastal waters will
continue through tonight with small craft advisory northwesterlies
near the coast this evening. Have opted to extend the SCA for outer
coastal waters into Wednesday morning as it looks like winds could
linger there.
18
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 11 AM PDT Wednesday for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm.
Small Craft Advisory from 6 PM this evening to 2 AM PDT
Wednesday for Coastal Waters From Cape Flattery To James
Island Out 10 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater Out 10 Nm-West Entrance U.S. Waters Strait
Of Juan De Fuca.
Gale Warning from 6 PM this evening to 6 AM PDT Wednesday for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 6 PM this evening to 6 AM PDT
Wednesday for Admiralty Inlet-Northern Inland Waters
Including The San Juan Islands.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:57 AM PDT | Gale Warning | SEW | 24 hr | |
| Jul 14, 2:57 AM PDT | Small Craft Advisory | SEW | 11 hr | |
| Jul 14, 2:57 AM PDT | Small Craft Advisory | SEW | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.